Layer 1

Could this medicine be causing a side effect?

Could this medicine be causing a side effect?

Luke Palmer is at the counter, clutching his abdomen.

“Are you OK, Luke?” you ask.

“I’ve got terrible stomach ache,” he replies. “I think it’s because I haven’t been to the loo for a couple of days. Have you got anything that will help?”

“I may well have, but do you mind if I ask a few questions first,” you say. “Is this the first time it has happened? And are you taking any medication at all?”

You remember he used to come in for a few different things – chlorpromazine and risperidone – and ask why you haven’t heard from him for a while.

Luke answers: “Those meds didn’t really seem to help me, so I get clozapine from the hospital now. I’ve asked if I can get it

Want to read more ?

Login or Subscribe to Update Plus to continue reading our CPD content.

Job of the week

Pharmacy Manager
South West London
Competitive